MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH CITATION TMZF HA STEM #5 RIGHT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH CITATION TMZF HA STEM #5 RIGHT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6265-5115
Medical Device Problem Codes Degraded (1153); Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that the patient's right hip was revised.Pre-revision patient complaint included hearing a popping sound.Intra-operatively, the following were noted: trunnion wear, trunnion broke off the stem, grayish black tissue, wear of the liner's rim due to impingement of the stem on the liner.The shell had no allegations against it and was not revised.Patient was revised to a restoration modular stem construct with a ceramic head and new liner.Rep provided intra- op photos and an explant picture and reported that no further information will be available.
 
Additional Manufacturer Narrative
An event regarding trunnion wear and crack/fracture resulting in inflammatory response and impingement of the stem against the liner involving a citation stem was reported.Based on the images provided a fracture surface can be observed on the worn trunnion of the device as well as blackened tissue in the joint.The reported impingement however could not be confirmed based on the provided information.Method & results product evaluation and results: the reported device was not returned however three photographs were provided for review.Two of the photographs were taken intra-operatively, based on the first image, a fracture surface can be identified on the stem trunnion which is visibly worn.The second image shows the opened wound with what appears to be some darkened tissue/liquid.The third image provided, is a grey/black item placed on a surgical gauze, it cannot be confirmed if the item is blackened tissue, or the fractured section of the stem trunnion.Medical records received and evaluation: no medical records were received for review with a clinical consultant.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: while the wear and fracture of the trunnion as well as the inflammatory response (blackened tissue) can be confirmed based on the images provided, the exact cause of the event could not be determined because insufficient information was provided.Further information such as device return and evaluation, pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported that the patients right hip was revised.Pre-revision patient complaint included hearing a popping sound.Intra-operatively, the following were noted: trunnion wear, trunnion broke off the stem, grayish black tissue, wear of the liners rim due to impingement of the stem on the liner.The shell had no allegations against it and was not revised.Patient was revised to a restoration modular stem construct with a ceramic head and new liner.Rep provided intra- op photos and an explant picture and reported that no further information will be available.

Brand Name
CITATION TMZF HA STEM #5 RIGHT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9295774
Report Number0002249697-2019-03717
Device Sequence Number11352898
Product Code LPH
UDI-Device Identifier07613153074380
UDI-Public07613153074380
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/30/2010
Device Catalogue Number6265-5115
Device Lot Number13577801
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/14/2019
Supplement Date Received by Manufacturer11/07/2019
Initial Report FDA Received Date11/08/2019
Supplement Report FDA Received Date12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR
Patient Weight97